MAUDE Adverse Event Report: LUMENIS LTD ULTRAPULSE; CARBON DIOXIDE SURGICAL LASER DELIVERY DEVICE

LUMENIS LTD ULTRAPULSE; CARBON DIOXIDE SURGICAL LASER DELIVERY DEVICE
Model Number ULTRAPULSE TOTAL FX
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information, patient photo.No incident forms or photos has been provided by the user facility.During investigation was found that it was a laser treatment for a deep scar on a 56-year old female.They had prepped the patient and she was under anesthesia when they tried to begin the procedure but the system stopped working before they ever got into the treatment phase.They tried to restart but were unable.The patient was under for about 30 minutes before they finally aborted and woke her up.There was no patient injury or adverse outcome (other than the inconvenience of having to reschedule and start again).The customer explained that they had performed two procedures with that system prior to this one so they know the system was working fine.It turns out that the handpiece is the issue.In an initial device examination by the customer, it was found that two ribbon cables inside the handpiece got trapped under the cover in such a way as to rub/scrape the insulation off the surface of one of them.This is what caused the malfunction of the handpiece, according to the customer.It is not clear if the customer had opened up the hp in the past (though this is not usually done by customers, especially for systems under warranty).Customer stated that he wants to skip the ce visit since he has already checked all his lasers and they all work fine.The customer is in contact with the cru to get a replacement hp.In addition this issue was checked with gso expert that clarified that this system is 7.5 years old and it's seems like a normal break and tear, especially when it's a billable customer that doesn't have an yearly preventive maintenance done by lumenis.According to the information received there was a device malfunction (handpiece failure), with the cause unclear since the customer did his own service work.Due to the fact that the patient was under anesthesia and was awakened, this case is being reported in an abundance of caution.
 
Event or Problem Description
Lumenis received an adverse event report on a patient who was treated under anesthesia and was awaked due to impropriety handpiece (deep fx) that stopped working during a procedure following treatment with ultrapulse total device.

Brand Name
ULTRAPULSE
Common Device Name
CARBON DIOXIDE SURGICAL LASER DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD
6 hakidma street
yokneam, 20692
IS  20692
MDR Report Key10927005
Report Number3004135191-2020-00091
Device Sequence Number19898169
Product Code GEX
UDI-Device Identifier07290109141596
UDI-Public07290109141596
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K151331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberULTRAPULSE TOTAL FX
Device Catalogue NumberGA-0000530
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2020
Initial Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;